MAUDE Adverse Event Report: COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N352601
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the returned specimen consists of one-1 each mjncca-x, int, ptfe 260-035; returned still loaded within a trailblazer support catheter.The device presents bend damage at 2.02 to 3.31cm from the distal tip, and pinch damage to the ptfe sleeve 76.8 to 79.6cm from the distal tip.The pinch damage presents witness impressions consistent with a torque device or similar constraint device and results in an out of round condition.The proximal 0.64mm of the ptfe sleeve present tear damage.No other damage or inconsistencies are noted to the specimen.All joints appear to be correct and intact by visual examination and by non-destructive testing.Except where noted, the specimen device appears visually and dimensionally correct.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the spider fx and nitrex guidewire as per ifu.It was reported the trailblazer catheter was loaded onto nitrex wire and met resistance and was unable to pass further.The spider was loaded into delivery catheter; resistance was encountered resulting in a kink in the spider.Both devices were replaced and used with the trailblazer catheter for the procedure.No injury to the patient reported.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN
4600 nathan lane
plymouth MN 55442
MDR Report Key6640999
Report Number2183870-2017-00258
Device Sequence Number602527
Product Code DQX
UDI-Device Identifier00821684065495
UDI-Public00821684065495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberN352601
Device Lot Number10737271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1